Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Adderall Side Effects

Good Morning! I just had a quick question about Adderall XR, have been off and on it for years now. Every time I start back on the meds, I have very loose stools sometimes lasting week - 1 1/2 weeks. This seems to only get worse on the Adderall, I go atleast 3-4 times before noon most days and it is very uncomfortable. And by the afternoon if I don t have loose stools its almost like I m constipated but that to is soft. So I guess my question is, should I be worried about this side effect and/or is there something I can do? Also, any home remedies for insomnia in adderall patients? Sometimes I can t sleep at all, or I stay in a constant rem sleep, half-awake hallucination, extreme increase in heart rate while trying to sleep? Oh wow I know that s alot but info or suggestions is much appreciated!
Tue, 15 Mar 2011
Report Abuse
General & Family Physician 's  Response
Hi, Welcome to Healthcare Magic Forum.
Amphetamine is a stimulant and an appetite suppressant. It stimulates the brain by increasing the amount of certain chemicals in the body. This increases heart rate and blood pressure and decreases appetite. It is used to treat Day time sleepiness. You can become physically and psychologically dependent on this medication, and withdrawal effects may occur if you stop taking it suddenly after several weeks of continuous use. Talk to your doctor about stopping this medication gradually. You are becoming Physically and psychologically dependent on it. It causes insomnia, so do not stop it without consulting your Doctor.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Sleep disorder


Loading Online Doctors....
Adderall Side Effects

Hi, Welcome to Healthcare Magic Forum. Amphetamine is a stimulant and an appetite suppressant. It stimulates the brain by increasing the amount of certain chemicals in the body. This increases heart rate and blood pressure and decreases appetite. It is used to treat Day time sleepiness. You can become physically and psychologically dependent on this medication, and withdrawal effects may occur if you stop taking it suddenly after several weeks of continuous use. Talk to your doctor about stopping this medication gradually. You are becoming Physically and psychologically dependent on it. It causes insomnia, so do not stop it without consulting your Doctor.